Pruritic papular eruption and glutathione

Question

Good day, I am art from the Philippines and was diagnosed with HIV last jan of 2014, I did not pay attention to it thats why recently my cd4 drop down to 112, I then suffered to what my infectious diseases doctor called "PPE" or pruritic papular eruption. I am now taking lamivudine,tenover,and efaverenze, the 3 in 1 drug, once a day. I noticed that sometimes ppe reoccurs is this normal? Or will this go away?, I am very frustrated and deeply sad because of the damaging effects it brought to my body, I am thinking of taking Glutathione is it ok?, Will this glutathione affects the efficacy of my current hiv drugs?. Please help me understand. Thank you..

Answer

Skin problems are very common in HIV+ persons. Your HIV regimen can cause a rash to appear from one of the drugs, a flare-up due to immune improvement, HIV related or unrelated skin conditions so assessment can be a challenge. Since your rash is having such an impact on you I would inform your HIV doctor of the problem and consider a referral to a skin specialist if warranted.

Use of gluthathione should not impact your HIV treatment with your HIV drugs. Clinical benefit in situations like yours has not been proven. KH